Alert archive / Maine / Special Weather Statements in 2021
Special Weather Statement, NWS Gray, ME
NWS Gray, ME issued this special weather statement at May 17, 2021, 4:07 PM EDT for Oxford County, Maine. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2021, 4:07 PM EDT (20:07 UTC)
- Expired
- May 17, 2021, 4:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Gray, ME
County Oxford County, ME
The radar
The Portland,ME radar (KGYX), 72 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
889
WWUS81 KGYX 172007
SPSGYX
Special Weather Statement
National Weather Service Gray ME
407 PM EDT Mon May 17 2021
MEZ012-NHZ004-172030-
Southern Oxford-Northern Carroll-
407 PM EDT Mon May 17 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL OXFORD AND
NORTHEASTERN CARROLL COUNTIES...
At 406 PM EDT, a strong thunderstorm was located 9 miles southwest of
Bethel, moving south at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Bethel, Waterford, Lovell, Chatham, Gilead, Stowe, Stoneham, Mason,
Batchelders Grant, Albany and Shelburne.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4424 7104 4428 7104 4428 7105 4429 7101
4438 7102 4442 7086 4421 7068 4413 7102
4424 7105
TIME...MOT...LOC 2006Z 340DEG 8KT 4432 7095
$$
ClairWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this special weather statement went out at May 17, 3:51 PM EDT, 16 minutes earlier.
Area forecast discussion, May 17, 3:51 PM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Gray ME 351 PM EDT Mon May 17 2021 .SYNOPSIS... Showers and thunderstorms are expected to quickly end after sunset tonight. A cold front moves in from the northwest on Tuesday with some showers, and perhaps a rumble of thunder, possible as it moves through. Temperatures will not cool much behind the front. In fact, we'll see a stretch of even warmer weather for Wednesday and Thursday as warmth from the center of the country moves into New England beneath a ridge of high pressure. This warmth could last into the weekend. && .NEAR TERM /TONIGHT/... Impacts...Minimal. Showers and isolated thunderstorms this afternoon will diminish with the loss of daytime heating. Showers and a few isolated thunderstorms are dotting the region this afternoon...primarily over interior areas. The sea breeze has also moved well inland per the latest satellite imagery. MHT and ASH have also climbed into the upper 70s this afternoon. Any showers and thunderstorms should diminish as we head into the evening hours and lose daytime heating. Should mention the matter of whether any precipitation from them will actually make it to the ground with the surface still so dry with dew points in the 40s and even 30s...as we just received a spotter report of a "dry" thunderstorm. Because of this, there remains a threat for gusty winds with any stronger showers and storms. For the first half of tonight, should be quiet and dry throughout the region. However, clouds will increase as the night progresses as a cold front approaches from the northwest. Areas along the international border may see a shower or two before sunrise. Lows will range from the mid 40s to mid 50s. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... Impacts...Minimal. Showers and possibly a few rumbles of thunder are possible Tuesday afternoon. A cold front arrives late Tuesday morning or early Tuesday afternoon. It will be a bit windier than previous days with gusts to 15-20 mph expected at times. The best chance for any showers with the front looks to be mainly for portions of western ME from the international border to the Midcoast. Did keep some mention of thunder in the forecast for the late morning and early afternoon, along with gusty wind wording...but overall, not expecting as much thunder or stronger showers compared to Monday. Highs will be similar to Monday, topping out in the mid to upper 70s but cooler in the mountains. Tuesday night again looks quiet and dry as high pressure builds into New England behind the front. Lows will range from the lower 40s in the mountains to the lower to mid 50s for southern and coastal locations. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... We continue to transition out of the very blocky pattern at 500 MB across the nrn hemisphere to something that shows more zonal flow, especially across NOAM, and a smaller wave number. All in all this should put is a more typical warm-season pattern with warmer temps, and threats for showers/storms every few days, and still no major systems. Initially, Wednesday, we start off with ridge building in behind the cold front exiting Tue night. Sfc ridging is initially weak, and will likely see sea breeze develop fairly easily Wed as we sit between two highs given that the core of 500 MB ridge remain to our west. Should be mainly sunny and highs ranging from the mid- upper 70s in the mtns and central ME to the the low to mid 80s in interior srn NH. It will be coolest along the mid-coast. Wed night is dry, with lows from the the upper 40s in the mtns to the low-mid 50s in the south. The models, especially ECMWF continue to trend on hold the 500 MB ridge over the RN CONUS a little later, even if it does get knock equatorward a bit but several weak waves. This will begin to introduce the chance of showers and thunderstorms, initially Thursday, but I think chances are limited during the day with a better chance Thu night as possible ridge roller or remnants moves through. High Thu still warm, mostly in the mid 70s to low 80s, but sea breezes will cool the coast in the afternoon. At this point Friday into Friday night look like a better chance for a wave moving over the top of the ridge, but this far out timing these events is very low confidence. Still, have chance pops in fro Friday and Friday night, There's some possibility that aback cold front gets sucked south behind this wave on Saturday, but if not, looks like a stronger front may move through on Sunday. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... Short Term...VFR conditions expected through the short term...outside of any brief restrictions from showers or thunderstorms. Winds pick up out of the west-northwest on Tuesday with a frontal passage, gusting to 15-20 kt at times. Long Term...Mainly VFR Wed thru Sat, although TSRA possible Friday and Friday night. && .MARINE... Short Term...Winds and seas continue below SCA criteria through the short term. Winds increase to 10 kts tonight and tomorrow, beginning southwest and becoming northwest late Tuesday. Long Term...Winds/seas stay below SCA levels through the end of the week. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Watson SHORT TERM...Watson LONG TERM...Cempa
Hazardous weather outlook, May 17, 3:30 PM EDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 330 PM EDT Mon May 17 2021 MEZ007>009-012>014-018>028-033-NHZ001>015-181930- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 330 PM EDT Mon May 17 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-181930- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 330 PM EDT Mon May 17 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 17, 3:50 PM EDT, 17 minutes before
Special Weather Statement National Weather Service Gray ME 350 PM EDT Mon May 17 2021 NHZ015-172015- Western And Central Hillsborough- 350 PM EDT Mon May 17 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HILLSBOROUGH COUNTY... At 349 PM EDT, a strong thunderstorm was located near Deering, or 8 miles southwest of Henniker, moving southeast at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Peterborough, New Boston, Antrim, Greenfield, Lyndeborough, Hancock, Francestown, Bennington, Deering, Temple, Hillsborough, Weare, Windsor and Goffstown. If outdoors, consider seeking shelter inside a building. LAT...LON 4308 7203 4314 7194 4302 7161 4284 7186 TIME...MOT...LOC 1949Z 316DEG 13KT 4307 7191 Clair
Special weather statement, May 17, 4:03 PM EDT, 4 minutes before
Special Weather Statement National Weather Service Gray ME 403 PM EDT Mon May 17 2021 MEZ007-012-172030- Southern Oxford-Northern Oxford- 403 PM EDT Mon May 17 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OXFORD COUNTY... At 402 PM EDT, a strong thunderstorm was located near Andover, or 11 miles north of Bethel, moving southeast at 10 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Bethel, Rumford, Andover, Grafton, Hanover, Milton and Newry. LAT...LON 4456 7092 4465 7079 4450 7054 4436 7084 TIME...MOT...LOC 2002Z 324DEG 9KT 4457 7083 Clair
Special weather statement, May 17, 4:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Gray ME
407 PM EDT Mon May 17 2021
MEZ012-NHZ004-172030-
Southern Oxford-Northern Carroll-
407 PM EDT Mon May 17 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL OXFORD AND
NORTHEASTERN CARROLL COUNTIES...
At 406 PM EDT, a strong thunderstorm was located 9 miles southwest of
Bethel, moving south at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Bethel, Waterford, Lovell, Chatham, Gilead, Stowe, Stoneham, Mason,
Batchelders Grant, Albany and Shelburne.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4424 7104 4428 7104 4428 7105 4429 7101
4438 7102 4442 7086 4421 7068 4413 7102
4424 7105
TIME...MOT...LOC 2006Z 340DEG 8KT 4432 7095
ClairThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 4:03 PM EDT | Special Weather Statement | GYX | Oxford | 27 min |
| May 17, 4:30 PM EDT | Special Weather Statement | GYX | Oxford | 30 min |
| May 17, 4:34 PM EDT | Special Weather Statement | GYX | Franklin | 26 min |
| May 17, 4:56 PM EDT | Severe Thunderstorm Warning | GYX | Franklin | 34 min |
| May 17, 5:29 PM EDT | Special Weather Statement | GYX | Oxford | 31 min |
| May 17, 5:42 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 33 min |
| May 17, 3:50 PM EDT | Special Weather Statement | GYX | Hillsborough | 25 min |
Nearby
Special Weather Statements in Maine, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.